Alert archive / New Mexico / Red Flag Warnings in 2020
Red Flag Warning 35, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Sep 27, 2020, 2:05 AM MDT for 7 counties in New Mexico. It took effect at Sep 27, 2020, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 27, 2020, 2:05 AM MDT (08:05 UTC)
- In effect from
- Sep 27, 2020, 12:00 PM MDT
- Expired
- Sep 27, 2020, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, McKinley County, NM, Rio Arriba County, NM, San Juan County, NM, Sandoval County, NM, Socorro County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 48 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 8.1 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4525 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
850 WWUS85 KABQ 270805 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 205 AM MDT Sun Sep 27 2020 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EARLY EVENING FOR THE NORTHWEST PLATEAU...MIDDLE RIO GRANDE VALLEY...SANDIA...MANZANO AND GALLINAS MOUNTAINS DUE TO STRONG WINDS...LOW HUMIDITY...AND AN UNSTABLE AIRMASS... .Gusty northwest winds will combine with a very dry and moderately unstable airmass as well as above normal to near record warmth to produce critical fire weather conditions over portions of northwest and central New Mexico this afternoon and early evening. NMZ101-107-280100- /O.UPG.KABQ.FW.A.0030.200927T1800Z-200928T0100Z/ /O.NEW.KABQ.FW.W.0035.200927T1800Z-200928T0100Z/ Northwest Plateau-Sandia, Manzano and Gallinas Mountains- 205 AM MDT Sun Sep 27 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from noon today to 7 PM MDT this evening. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...Northwest Plateau, Sandia, Manzano and Gallinas mountains this afternoon and early evening. * 20 FOOT WINDS...Northwest 20 to 25 mph with gusts to around 35 mph. * RELATIVE HUMIDITY...9 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ106-280100- /O.NEW.KABQ.FW.W.0035.200927T1800Z-200928T0100Z/ Middle Rio Grande Valley- 205 AM MDT Sun Sep 27 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from noon today to 7 PM MDT this evening. * AREA AND TIMING...Middle Rio Grande Valley this afternoon and early evening. * 20 FOOT WINDS...Northwest around 20 mph with gusts to 35 mph. * RELATIVE HUMIDITY...9 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Sep 26, 11:36 PM MDT, 2 hours 29 minutes earlier.
Area forecast discussion, Sep 26, 11:36 PM MDT, 2 hours 29 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1136 PM MDT Sat Sep 26 2020 .AVIATION... 06Z TAF CYCLE Surface low over ern NM/TX panhandle will sag to the se toward north central TX by 22Z with high pressure building swd into ern NM and nely sfc winds gusting to around 40kt over the ne and east central plains. NW flow aloft with nwly winds gusts to around 35kt stretching from nw NM across the central mt chain. High clouds thinning out by 21Z with low clouds developing along the east slopes of the central mt chain aft 28/03Z along with an east wind developing into the RGV at KSAF and KABQ gusting to around 35kt. && .PREV DISCUSSION...654 PM MDT Sat Sep 26 2020... .UPDATE... Expanded Fire Weather Watch to the Northwest Plateau for Sunday and placed mention of near record high temperature across several areas of central and southeast NM. Otherwise a quiet night is expected with a thick batch of high clouds moving overhead and decreasing winds. Guyer && .PREV DISCUSSION...317 PM MDT Sat Sep 26 2020... .SYNOPSIS... It's another summer-like day across NM with temperatures in the 80s and 90s except in the mountains. Gusty winds are noted east of the central mountain chain. There's plenty of sunshine with only cirrus clouds over northern NM. Tonight will be another cool to mild night with mostly clear skies and mainly light winds. Sunday will begin the big change in the weather with cooler temperatures in the northeast and east central behind a weak back door cold front. Elsewhere it will remain toasty with above normal highs and maybe some record highs. A much stronger cold front will plow south and west late Sunday through Sunday night with strong winds and chilly temperatures. The strong winds will include the RGV. The front will go all the way into AZ. The only precipitation in the forecast is Sunday night through Monday morning. Higher mountain snow on the Sangre de Cristos east to Raton Pass will bring small accumulations, while rain showers impact lower elevations. Monday will be a much cooler day. Warmer and dry weather will return Tuesday and continue through next week. 40 && .DISCUSSION... SHORT TERM...(SATURDAY NIGHT THROUGH MONDAY)... Daytime highs this afternoon are reaching record highs as strong westerly to northwesterly winds are mixing down downsloping through the eastern plains. Clines Corners has already seen a peak wind gust of 50mph. These winds will continue to mix deeper into valley locations through the rest of the afternoon before tapering off by and just after sunset. Meanwhile, a surface low over the upper NM/TX border where winds are lighter from Clayton to Tucumcari will move eastward, replaced by a weak backdoor northerly wind shift tonight into Sunday morning. This wind shift will result in lower temperatures over northeastern NM where highs will be in the 70s to 80s. Elsewhere, pressure heights begin to lower allowing daytime highs over western, central and southeastern NM to also drop a few degrees from today's levels. Highs will remain well above normal for these areas however with 80s and 90s abundant. Northwesterly flow aloft strengthens Sunday with another round of strong afternoon winds mixing down through western, central, and southeastern NM. This will keep things rather dry with very low humidity in the afternoon hours. A significant change in the weather pattern takes hold Sunday night through Monday morning with a short- wave trough moving southward over central CO sending down a potent backdoor cold front into eastern NM. Strong northerly winds of 20- 30mph with gusts of 30-40mph will follow this fropa, funneling through the gaps of the central mountain chain late Sunday evening producing peak gap winds of 50mph on the east side of the ABQ metro. Strong gap winds will also be felt at Taos, Santa Fe, and Carrizozo as well. While confidence is fairly high that a wind advisory will be needed for the east canyon winds, confidence is lower for wind strengths across the eastern plains. So will hold off issuing any wind highlights as there is still plenty of time to see how this plays out. Chances for precipitation along the east slopes of the Sangres and Bartlett/Johnson Mesa near Raton remain low, although models have continued to back off with coverage and snow amounts. Timing for any light snow dusting to a few tenths still focuses late Sunday night into Monday morning, and will greatly depend on how warm surface temperatures are. Much colder air fills in across the forecast area behind the backdoor front for the rest of Monday as skies clear out and winds gradually calm. Daytime highs will be 10-15F cooler across the west and 20-30F cooler over the eastern plains. 24 LONG TERM...(MONDAY NIGHT THROUGH SATURDAY)... The powerful cold front will send low temperatures to chilly levels Monday night. Northwest flow will continue all of next week, as high pressure builds to our west. Temperatures will warm noticeably Tuesday and Wednesday, climbing back above normal. A back door cold front will bring temporary cooling to the east Thursday, but it warms right back up for the end of the week, with most places above normal into next weekend. 40 && .FIRE WEATHER... Critical fire weather is focusing through east-central NM near Clines Corners and through the central highlands this afternoon. Short-lived and isolated pockets of critical fire weather has also reached parts of west-central NM to include Gallup. The Red Flag Warning will be left as is for today, expiring by 7pm MDT as winds taper off this evening. Overnight recoveries will be a mix of poor to fair tonight. A backdoor boundary will bring a northerly wind shift through northeastern and east-central NM tonight, reducing temperatures for that part of the state Sunday. Hot, windy, and dry conditions will remain through the rest of the forecast area of western, central, and southeastern NM Sunday afternoon. Winds will be more northwesterly however. The limiting factor for critical fire weather coverage Sunday afternoon will be wind speeds, and will hoist a Fire Weather Watch through the Central Highlands and Sandia/Manzano and Gallinas Mountains where confidence is highest for the strongest and most persistent winds. A major weather pattern change arrives Sunday night through Monday behind a potent backdoor cold front bringing strong winds and much colder temperatures. The sharpest drop in temperatures will be the eastern plains Monday. Elevated northerly winds will persist through the day Monday, while gap winds peaking near the midnight hour from Santa Fe through ABQ will also gradually weaken through Monday. Conditions clear out with a warmup Tuesday through Wednesday. Another backdoor front brings cooler temperature back to eastern NM Thursday. Seasonable to warm temperatures and dry conditions persist thereafter into the weekend. 24 && .ABQ WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Sunday afternoon through Sunday evening for the following zones... NMZ101-107. &&
Hazardous weather outlook, Sep 26, 2:50 AM MDT, 23 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 250 AM MDT Sat Sep 26 2020 NMZ201>241-271100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 250 AM MDT Sat Sep 26 2020 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday A strong backdoor cold front will impact the area starting late Sunday, bringing strong winds and cooler temperatures as well as light precipitation to the northeast. The strongest winds will be felt across the far eastern plains overnight Sunday where gusts up to 45-55 mph will be possible. Strong east canyon winds will also be possible in the Rio Grande Valley where gusts up to 50 mph will be possible through early Monday morning. Winds will relax some during the day on Monday, but windy conditions will continue through Monday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 15
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 2:17 PM MDT | Wind Advisory | ABQ | Bernalillo, Chaves, Cibola, Curry, De Baca, Harding and 6 more | 18 hr |
Nearby
Red Flag Warnings in New Mexico, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.